Alert archive / Tennessee / River Flood Warnings in 2020
River Flood Warning 25, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 14, 2020, 11:30 AM EST for Hamilton County, Tennessee; Dade County, Georgia. It took effect at Jan 14, 2020, 4:49 PM EST. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Jan 14, 2020, 11:30 AM EST (16:30 UTC)
- In effect from
- Jan 14, 2020, 4:49 PM EST
- Expired
- Jan 14, 2020, 2:31 PM EST
- In force
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dade County, GA, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lookout Creek near New England (ENGG1). The gauge peaked at 11.66 ft at Jan 14, 2020, 1:00 PM EST.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
800
WGUS42 KFFC 141630
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1130 AM EST Tue Jan 14 2020
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC083-TNC065-150629-
/O.NEW.KFFC.FL.W.0025.200114T2149Z-200115T2015Z/
/ENGG1.1.ER.200114T2149Z.200115T0600Z.200115T1415Z.UU/
1130 AM EST Tue Jan 14 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Lookout Creek near New England.
* From this afternoon until Wednesday afternoon.
* At 11 AM Tuesday the stage was 10.3 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by late this afternoon and
continue to rise to near 12.5 feet after midnight. The
river will fall below flood stage by late Wednesday morning.
* At 13 feet...Minor flooding expands along Sells Lane in
Trenton...Mason Road near Rising Fawn...and Creek Road near New
England. All these roads will be closed. Also minor flooding
expands much further downstream as the creek crosses the Tennessee
border into the Tiftona area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$1 follow-up statement
389
WGUS82 KFFC 141931
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
231 PM EST Tue Jan 14 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties
GAC083-TNC065-142001-
/O.CAN.KFFC.FL.W.0025.000000T0000Z-200115T2015Z/
/ENGG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
231 PM EST Tue Jan 14 2020
The Flood Warning is cancelled for
The Lookout Creek near New England.
* This takes effect immediately.
* At 2 PM Tuesday the stage was 11.2 feet...and falling.
* Flood stage is 12 feet.
* The creek will continue to fall.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 14, 6:57 AM EST, 4 hours 33 minutes earlier.
Area forecast discussion, Jan 14, 6:57 AM EST, 4 hours 33 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 657 AM EST Tue Jan 14 2020 .UPDATE... Updated for the 12Z Aviation Discussion. && .PREV DISCUSSION... /Issued 422 AM EST Tue Jan 14 2020/ SHORT TERM /Today through Wednesday/... Wet conditions are expected to remain through the short term period, with a stationary frontal boundary remaining stalled across portions of north Georgia on Tuesday and Wednesday, which will provide a focus for showers and thunderstorms on Tuesday and Wednesday as multiple shortwave disturbances traverse the upper- level flow. Highest PoPs are anticipated across the far northern tier, with diminishing chances further south. Southwesterly flow aloft will remain entrenched over the southeastern CONUS, contributing to deep moisture over the forecast area. Dewpoint values will be in the upper 50s and low 60s and precipitable waters will range from 1.25" to 1.5" as a result. The warm and moist airmass will allow for enough instability to support thunderstorms with any precipitation that occurs. However, with limited diabatic heating and weak forcing overall, the threat for severe weather appears to be low. The current radar loop depicts the complex of showers and thunderstorms moving eastward out of the forecast area as the shortwave moves away to the east. Low ceilings and areas of fog have developed behind the exiting precipitation, especially in locations in northeast Georgia where dense fog is reducing visibilities to a quarter mile or less. Several rivers have reached flood stage and the potential remains for additional rivers to reach minor flood stage with additional rainfall over the short term period. Furthermore, the Flash Flood Watch across north Georgia has been been continued through Wednesday morning, as deep atmospheric moisture will allow for storms to produce locally heavy rainfall over already saturated areas. Due to the persistent warm and moist airmass remaining in place over the area, temperatures will be well above climatological normals through the short term period. Low temperatures this morning are expected to be in the upper 50s and low 60s across the area. These temperatures are 25-32 degrees higher than the daily average across most of the forecast area. High temperatures today will range from the upper 60s in north Georgia to the upper 70s in east central Georgia, between 16-20 degrees above average area-wide. Similar conditions and departures from normal are expected on Wednesday. King LONG TERM /Wednesday Night through Monday/... The long term period will begin with continued waves of showers and storms driven by perturbations in the moist zonal flow aloft, along with a stalled front draped across North Georgia. PWATs will range from 1.0-1.5 inches through early Thursday, and the highest PoPs are forecast to occur across North Georgia from Wednesday evening into Thursday. Rainfall through the period will range from less than 0.10 inches across parts of Central Georgia to just under 1.0 inch across parts of North Georgia. Friday will bring a return of high pressure, but it will be brief as troughing across the western U.S. translates eastward through the day. This will drive a cold front through the CWA on Saturday. While instability will be marginal, have still included a slight chance of thunderstorms in the forecast for Saturday. Drier, cooler air will settle in on Sunday and Monday. Temperatures will range from 10-20+ degrees above average through Saturday. Highs and lows will return to near-normal values on Sunday and Monday with the passage of the cold front. Martin && .AVIATION... 12Z Update... IFR/LIFR ceilings are in place across the forecast area, along with visibility restrictions due to fog. -SHRA is approaching from the northwest and is expected to arrive at the metro area by 15Z this morning. Some moderate SHRA and isolated TSRA is possible in the early afternoon, with a TEMPO currently in place from 17-21Z. However, confidence in thunder remains too low to introduce TSRA at this time. Ceilings will begin to improve to MVFR late in the afternoon after 21Z after more widespread precipitation moves out of the area. Winds will remain fairly light through the period, at 4-7 kts, and from S to SW. //ATL Confidence...12Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 72 61 72 60 / 60 50 40 50 Atlanta 70 62 71 59 / 70 50 50 60 Blairsville 67 57 67 50 / 80 60 70 70 Cartersville 71 60 73 54 / 80 60 60 70 Columbus 75 62 77 63 / 50 40 30 60 Gainesville 70 60 70 57 / 70 60 60 60 Macon 75 60 76 63 / 40 40 20 60 Rome 71 60 72 52 / 80 60 70 80 Peachtree City 72 61 73 59 / 70 50 40 60 Vidalia 79 61 80 64 / 20 20 10 40 && .FFC WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 10 AM EST this morning for the following zones: Baldwin...Banks...Barrow...Bibb...Bleckley... Butts...Chattahoochee...Cherokee...Clarke...Crawford...Crisp... Dawson...DeKalb...Dodge...Dooly...Emanuel...Fannin...Forsyth... Gilmer...Glascock...Greene...Gwinnett...Hall...Hancock...Henry... Houston...Jackson...Jasper...Jefferson...Johnson...Jones... Lamar...Laurens...Lumpkin...Macon...Madison...Marion...Monroe... Montgomery...Morgan...Murray...Muscogee...Newton...North Fulton...Oconee...Oglethorpe...Peach...Pickens...Pike... Pulaski...Putnam...Rockdale...Schley...Spalding...Stewart... Sumter...Talbot...Taliaferro...Taylor...Telfair...Toombs... Towns...Treutlen...Twiggs...Union...Upson...Walton...Warren... Washington...Webster...Wheeler...White...Whitfield...Wilcox... Wilkes...Wilkinson. Flash Flood Watch through Wednesday morning for the following zones: Banks...Barrow...Bartow...Butts...Carroll...Catoosa... Chattooga...Cherokee...Clarke...Clayton...Cobb...Coweta...Dade... Dawson...DeKalb...Douglas...Fannin...Fayette...Floyd...Forsyth... Gilmer...Gordon...Greene...Gwinnett...Hall...Haralson...Heard... Henry...Jackson...Jasper...Lamar...Lumpkin...Madison... Meriwether...Morgan...Murray...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Pickens...Pike...Polk...Putnam... Rockdale...South Fulton...Spalding...Taliaferro...Towns... Troup...Union...Walker...Walton...White...Whitfield...Wilkes. && SHORT TERM...King LONG TERM....Martin AVIATION...King
Hazardous weather outlook, Jan 14, 10:13 AM EST, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1013 AM EST Tue Jan 14 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1013 AM EST Tue Jan 14 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Widespread showers and a few thunderstorms will continue to move along a stalled frontal boundary situated across portions of north and central Georgia. A few strong thunderstorms are possible with the potential for an isolated severe storm. Rainfall will be heavy at times and localized flooding is possible in addition to some river flooding. The Flash Flood Watch continues for much of north and central Georgia. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Showers and thunderstorms will linger into late Wednesday as a frontal boundary remains stalled over north Georgia. The Flash Flood Watch will continue through early Wednesday morning as the potential for heavy rain continues through this period. There will be a brief period of mostly dry weather Thursday and early Friday. Showers and isolated thunderstorms will return late in the week into the early weekend as a cold front moves through the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jan 14, 10:00 AM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1000 AM EST TUE JAN 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM TSTM WND DMG 1 NNE MCKIBBEN 33.30N 84.04W
01/14/2020 BUTTS GA EMERGENCY MNGR
A FEW TREES DOWN ALONG CHAPEL ROAD.
&&
EVENT NUMBER FFC2000087
BDLLocal storm report, Jan 14, 10:03 AM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1003 AM EST TUE JAN 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM TSTM WND DMG 3 WSW MCKIBBEN 33.26N 84.10W
01/14/2020 BUTTS GA EMERGENCY MNGR
A FEW TREES DOWN AT THE INTERSECTION OF JACKSON AND
KERMIT WILLIAMS ROADS.
&&
EVENT NUMBER FFC2000088
BDLLocal storm report, Jan 14, 10:05 AM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 AM EST TUE JAN 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM TSTM WND DMG 2 WSW MCKIBBEN 33.26N 84.08W
01/14/2020 BUTTS GA EMERGENCY MNGR
A FEW TREES DOWN AT THE INTERSECTION OF HIGHWAY 16 AND
HIGH FALLS ROAD.
&&
EVENT NUMBER FFC2000089
BDLThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 10:18 PM EST | Special Weather Statement | FFC | Coweta, Heard, Troup | 42 min |
| Jan 13, 11:38 PM EST | River Flood Warning | FFC | Troup | 21 days |
| Jan 13, 11:52 PM EST | Special Weather Statement | FFC | Butts, Henry, Lamar, Pike, Rockdale, Spalding | 23 min |
| Jan 14, 12:18 AM EST | Special Weather Statement | FFC | Butts, Henry, Jasper, Lamar, Newton | 42 min |
| Jan 14, 12:34 AM EST | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Newton, Spalding | 41 min |
| Jan 14, 12:42 AM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 34 hr |
| Jan 14, 1:14 AM EST | Special Weather Statement | FFC | Jasper | 46 min |
| Jan 14, 4:19 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 28 hr |
| Jan 14, 4:28 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 27 hr |
| Jan 14, 5:15 AM EST | Dense Fog Advisory | FFC | Baldwin, Banks, Barrow, Bibb, Bleckley, Butts and 70 more | 5 hr |
| Jan 14, 5:55 AM EST | River Flood Warning | FFC | Washington, Wilkinson | 21 days |
| Jan 14, 6:02 AM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 5 days |
| Jan 14, 8:29 AM EST | River Flood Warning | FFC | Morgan, Newton | 2 hr |
| Jan 14, 9:44 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 21 days |
| Jan 14, 12:11 PM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 46 hr |
| Jan 14, 2:02 PM EST | Areal Flood Warning | FFC | Newton, Rockdale | 12 hr |
Nearby
River Flood Warnings in Tennessee, 2020River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.